High BG levels

5 posts, 4 contributors

Search the DAFNE Online Forums

 
Deleted

This user has been deleted. All of their posts are now hidden.

Holly_hols DAFNE Graduate
Chelsea and Westminster Hospital
1 post
Sat
14/12
Time 09:30 15:00 20:18 22:30
CP 3 4 5 -
BG 21.0 11.3 19.4 18.3
QA 9+6 8+2 5+10 -
BI 25 - - 18
Ratio (QA:CP) - 2:1 1:1 -
QA Site Right Thigh Right Stomach Right Stomach -
BI Site Left Thigh - - Left Thigh
Type BFAST LUNCH DINNR BED
Ketones - - - -
Sun
15/12
Time 09:45 14:00 16:00 20:10 22:45
CP 2 - 20 2 -
BG 19.6 5.4 18.9 22.4 12.5
QA 6+6 - 20+4 2+8 -
BI 27 - - - 18
Ratio (QA:CP) 3:1 - 1:1 1:1 -
QA Site Right Thigh - Right Thigh Right Stomach -
BI Site Left Thigh - - - Left Thigh
Type BFAST OTHER DINNR SNACK BED
Ketones - - - - -
Mon
16/12
Time 09:45 13:50 20:00 23:00
CP 3 9 9 -
BG 21.0 4.5 16.3 18.1
QA 9+6 18 9+6 -
BI 27 - - 18
Ratio (QA:CP) 3:1 2:1 1:1 -
QA Site Right Thigh Right Stomach Right Stomach -
BI Site Left Thigh - - Left Thigh
Type BFAST LUNCH DINNR BED
Ketones - - - -
Tue
17/12
Time 09:50 14:00 20:00 22:00
CP 2 8 12 -
BG 23.4 4.9 16.0 18.3
QA 6+9 16 12+4 -
BI 27 - - 20
Ratio (QA:CP) 3:1 2:1 1:1 -
QA Site Right Thigh Right Stomach Right Stomach -
BI Site Left Thigh - - Left Thigh
Type BFAST LUNCH DINNR BED
Ketones - - - -
Wed
18/12
Time 08:33 13:20 19:00 22:00
CP 2 14 9 -
BG 17.6 5.4 18.8 16.1
QA 6+4 28 9+7 -
BI 27 - - 20
Ratio (QA:CP) 3:1 2:1 1:1 -
QA Site Right Thigh Right Stomach Right Stomach -
BI Site Left Thigh - - Left Thigh
Type BFAST LUNCH DINNR BED
Ketones - - - -
Thu
19/12
Time 08:45 13:00 20:00 22:00
CP 3 6 6 -
BG 20.5 5.7 15.3 18.3
QA 9+5 12 6+6 -
BI 27 - - 20
Ratio (QA:CP) 3:1 2:1 1:1 -
QA Site Right Stomach Right Stomach Right Thigh -
BI Site Left Thigh - - Left Thigh
Type BFAST LUNCH DINNR BED
Ketones - - - -

2 weeks ago I did the DAFNE course and during the course I had changed from tresiba to levermir basal insulin, during the course my blood glucose were good levels and never went above 14. However since then as my diary shows, my BG have been high and I'm not sure what to do!
I am on prednisolone steroids and have been for 9months, I know this is affecting my BG but I had my bloods stable during the course with the diabetic nurses help.
Not sure if it's my body adjusting to the Levemir now or what but no matter what I try my blood glucose keeps running high and I would like some help if anyone could please.

torana DAFNE Graduate
Royal North Shore Hospital, St Leonards, NSW
51 posts

Hi Holly, I empathise with your situation and the bg’s are certainly high. I have Crohn’s and diabetes so have been on prednisone a few times with insulin. It can be very difficult to manage by yourself so the nurse/doctor must take on some of the responsibility for the changes in your bg’s. One consultation certainly isn’t enough! I would ring the hospital straight away and explain these massive changes after being told to switch insulins. Also I would be concerned about your KETONES.. have you checked it? If not or you don’t have the strips it would be worthwhile to go to the doctors/hospital and explain what’s happening after the changes in medication and such high bg’s. Insulin diabetes is hard enough to manage without being thrown into the lions den and taking prednisone steroids. Please get help straight away so you can relax and enjoy the festive season.

marke Site Administrator
South East Kent PCT
665 posts

Hi, Would just like to echo torana's comments. I too was on Prednisolone for some time and it screwed my BG completely. It also caused my first ambulance call, that was when I came off them and no one told me to watch out for sharp drops in BG !! so watch out for that when you come off them. I found it hard to control my BG's when in Steroids because food would have a bigger more random effect on me i.e the size of portions would push up my BG's a lot more and I found it harder to get them back down. I agree you should be getting MORE help. I am surprised you are not getting it to be honest as I have found London hospitals have more resources and are able to do more with their patients. I think you should try speaking to them and see what help they can provide. MAaybe they could prescribe an abbott Libre sensor kit to help you monitor and manage your BG's more thoroughly when on Steroids. That is of course if YOU want to do that, we can only offer opinions its up to you what you do about it. I appreciate that not everyone likes hospitals or dealing with HCP's :-)

Warwick DAFNE Graduate
Diabetes Australia-Vic, Melbourne, Victoria
390 posts

It is interesting that your correction factor seems to be perfect for correcting the morning readings and getting within the target range for lunchtime, but your evening corrections don't seem to have the same effect as in the morning

What time do you take the steroids? Just thinking that that may affect your correctional ratio depending on the time of day that it is taken. Of course, ideally, you'd like to avoid the need to take correctional doses several times every day, so it is likely that your basal insulin needs to be increased. The book "Think Like a Pancreas" mentions that some T1Ds need to increase their basal dosage by up to 25% when switching to Levemir. I'm not suggesting that you do that immediately, but using DAFNE principles, perhaps look at increasing your basal insulin by 10% for 3 days, and increasing it further if warranted.

All the best with it.